MAUDE Adverse Event Report: CVRX, INC. NEO LEGACY; IMPLANTABLE PULSE GENERATOR

CVRX, INC. NEO LEGACY; IMPLANTABLE PULSE GENERATOR
Model Number 2100
Health Effect - Clinical Code Twiddlers Syndrome (2114)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A pocket revision procedure was scheduled on monday, (b)(6) 2016 at 8am with dr.(b)(6) at the (b)(6) as the patient lives in (b)(6).The patient had a device replacement last (b)(6) in (b)(6) and it appears from x-ray that the device has moved in the pocket and the lead has become twisted since that time (possible twiddler's syndrome).The patient was unable to come in for an interrogation to assess the condition of the leads, so it was not clear if a repair would be needed in addition to the pocket revision.(b)(4) was present for the case.He brought lead repair kits a replacement ipg in case it was damaged, but they were not necessary.The procedure was completed by a fellow, not dr.(b)(6).Dr.(b)(6) attended though.The lead impedance was normal throughout.The leads were "balled" together, as seen on the x-ray, and scarred in.No attempt was made to dissect them out.A lead repair was not required.The leads were not removed from the ipg during the procedure.(b)(4) was not able to determine the status of the ipg before it was removed from the pocket, so was not sure if it was actually sutured in.He did not see any sutures cut from the ipg or removed from the pocket though.The surgeon used ethibond 0 to suture the device into the pocket, both ipg suture holes were used, the sutures were definitely placed into the fascia of the muscle.The device had to be rotated 180 degrees to fit back into the medial area of the pocket, so the leads are now facing lateral (towards the shoulder).(b)(4) agreed that this was appropriate for this situation.
 
Event or Problem Description
Patient complained of pain and bruising on (b)(6) 2016 due to device moving out of the pocket.The last ipg replacement surgery took place on (b)(6) 2015 at (b)(6).Photos and x-rays sent on (b)(6) 2016 showed that the ipg had shifted in the pocket and the leds were intertwined but did not appear to be damaged.
 
Additional Manufacturer Narrative
A pocket revision procedure was scheduled on monday, (b)(6) 2016 at 8 am with dr.(b)(6) at (b)(6) as the patient lives in (b)(6).The patient had a device replacement last (b)(6) in (b)(6) and it appears from x-ray that the device has moved in the pocket and the lead has become twisted since that time (possible twiddler's syndrome).The patient was unable to come in for an interrogation to assess the condition of the leads so it was not clear if a repair would be needed in addition to the pocket revision.(b)(6) was present for the case.He brought lead repair kits a replacement ipg in case it was damaged, but they were not necessary.The procedure was completed by a fellow, not dr.(b)(6).Dr.(b)(6) attended though.The lead impedance was normal throughout.The leads were "balled" together, as seen on the x-ray, and scarred in.No attempt was made to dissect them out.A lead repair was not required.The leads were not removed from the ipg during the procedure.(b)(6) was not able to determine the status of the ipg before it was removed from the pocket, so was not sure if it was actually sutured in.He did not see any sutures cut from the ipg or removed from the pocket though.The surgeon used ethibond 0 to suture the device into the pocket, both ipg suture holes were used, the sutures were definitely placed into the fascia of the muscle.The device had to be rotated 180 degrees to fit back into the medial area of the pocket, so the leads are now facing lateral (towards the shoulder).(b)(6) agreed that this was appropriate for this situation.Follow-up report is submitted to correct initial report that stated this was 5 day reportable.This was incorrect.This was a 30 reportable event.
 
Event or Problem Description

Brand Name
NEO LEGACY
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
MDR Report Key5723532
Report Number3007972010-2016-00001
Device Sequence Number18875481
Product Code DSR
UDI-Device Identifier00859144004210
UDI-Public(01)00859144004210(17)170825
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
H130007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 06/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/25/2017
Device Model Number2100
Device Catalogue Number100053-301
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/14/2016
Supplement Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;